MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. EPIDURAL CATHETERIZATION SET: 19 GA; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL INC. EPIDURAL CATHETERIZATION SET: 19 GA; ANESTHESIA CONDUCTION CATHETER
Model Number IPN040140
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
The doctor found 2 blocked tubes when preparing to check the equipment before surgery.
 
Additional Manufacturer Narrative
(b)(4).A device history record review was performed on the epidural catheter with no relevant findings.The customer reported the catheter was blocked.The customer returned one empty kit with one snaplock assembly and one epidural catheter.The catheter was returned still sealed in its plastic pouch.The returned components were visually examined with and without magnification.Visual examination of the returned snaplock assembly revealed the snaplock appears typical with no observed defects or anomalies.The returned catheter was removed from the sealed pouch and visually examined.The returned catheter appears typical with no defects or anomalies were observed.A functional flow test was performed on the returned sample per amrq-000017 section 7.8; rev.8.The returned epidural catheter was inserted from the proximal end into the returned snaplock assembly until it bottomed out and the snaplock assembly was closed.The components were confirmed to be secured by tugging gently.The snaplock assembly was connected to the lab leak tester (ref-(b)(4) and the pressure was increased to 10 psi to establish flow.Water could be seen immediately exiting the distal end of the catheter.The flow rate was measured at 8.4ml/min (stopwatch: ref-(b)(4), which is within the specification of 1ml/min minimum.No blockages were found.A corrective action is not required at this time as there were no functional issues found with the returned sample.The reported complaint of the catheter being blocked could not be confirmed based on the sample received.A device history record review was performed on the epidural catheter with no evidence to suggest a manufacturing related issue.The returned components passed a functional flow test and met flow rate specifications.There were no functional issues found with the returned sample.
 
Event or Problem Description

Brand Name
EPIDURAL CATHETERIZATION SET: 19 GA
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11278366
Report Number3006425876-2021-00060
Device Sequence Number3691504
Product Code BSO
UDI-Device Identifier10801902126389
UDI-Public10801902126389
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2021
Device Model NumberIPN040140
Device Catalogue NumberEC-05400-E
Device Lot Number71F19J1588
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1